Weyl asymptotic formula for the Laplacian on domains with rough boundaries

Y Netrusov, Y Safarov

Research output: Contribution to journalArticle (Academic Journal)peer-review

41 Citations (Scopus)

Abstract

We study asymptotic distribution of eigenvalues of the Laplacian on a bounded domain in R-n. Our main results include an explicit remainder estimate in the Weyl formula for the Dirichlet Laplacian on an arbitrary bounded domain, sufficient conditions for the validity of the Weyl formula for the Neumann Laplacian on a domain with continuous boundary in terms of smoothness of the boundary and a remainder estimate in this formula. In particular, we show that the Weyl formula holds true for the Neumann Laplacian on a Lip(alpha)-domain whenever (d - 1)/alpha <d, prove that the remainder in this formula is O(λ((d-1)/α)) and give an example where the remainder estimate O(λ((d-1)/α)) is order sharp. We use a new version of the variational technique which does not require the extension theorem.
Translated title of the contributionWeyl asymptotic formula for the Laplacian on domains with rough boundaries
Original languageEnglish
Pages (from-to)481 - 509
Number of pages29
JournalCommunications in Mathematical Physics
Volume253 (2)
DOIs
Publication statusPublished - Feb 2005

Bibliographical note

Publisher: Springer
Other identifier: IDS Number: 876WD

Fingerprint Dive into the research topics of 'Weyl asymptotic formula for the Laplacian on domains with rough boundaries'. Together they form a unique fingerprint.

Cite this